Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 23, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 1, 2014, 2:26 AM PDT for Nye County, White Pine County, Nevada. It took effect at Nov 1, 2014, 11:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2014, 2:26 AM PDT (09:26 UTC)
- In effect from
- Nov 1, 2014, 11:00 AM PDT
- Expired
- Nov 1, 2014, 4:47 PM PDT
- In force
- 6 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747 WWUS75 KLKN 010926 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 226 AM PDT SAT NOV 1 2014 ...STORM SYSTEM TO AFFECT THE GREAT BASIN... .WINDY CONDITIONS WILL PRECEDE A STRONG LOW PRESSURE SYSTEM NOW MOVING INTO WESTERN NEVADA. NVZ035-041-020000- /O.NEW.KLKN.WI.Y.0023.141101T1800Z-141102T0000Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 226 AM PDT SAT NOV 1 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH... WITH GUSTS UP TO 50 MPH. * TIMING: STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS. * IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES... AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
2 follow-up statements
686 WWUS75 KLKN 012129 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 PM PDT SAT NOV 1 2014 NVZ035-041-020000- /O.CON.KLKN.WI.Y.0023.000000T0000Z-141102T0000Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 229 PM PDT SAT NOV 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH... WITH GUSTS UP TO 50 MPH. * TIMING: STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS. * IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES... AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JH
580 WWUS75 KLKN 012347 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 447 PM PDT SAT NOV 1 2014 ...WIND ADVISORY IS CANCELLED. WINDS HAVE WEAKENED... NVZ035-041-020100- /O.CAN.KLKN.WI.Y.0023.000000T0000Z-141102T0000Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- 447 PM PDT SAT NOV 1 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. SOME GUSTY CROSSWINDS MAY STILL OCCUR...SURPRISING DRIVERS. WIND SPEEDS HAVE WEAKENED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 1, 2:10 AM PDT, 16 minutes earlier.
Area forecast discussion, Nov 1, 2:10 AM PDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 210 AM PDT SAT NOV 1 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE SILVER STATE TODAY AND TONIGHT AS A STORM SYSTEM BRINGS RAIN AND SNOW SHOWERS TO MANY AREAS...AS WELL AS GUSTY WINDS TO PARTS OF CENTRAL NEVADA. && .SHORT TERM...TODAY THROUGH MONDAY. IR IMAGERY SHOWS PLENTY OF CLOUDINESS ACROSS EASTERN NEVADA AND SOME DRIER AIR PUNCHING THROUGH THE CENTRAL PART OF THE STATE. IT IS SNOWING ON THE SIERRAS AND HEAVY RAIN HAS BEEN REPORTED AT THE RENO AIRPORT IN THE PAST FEW HOURS. FALLON AND LOVELOCK ARE INTERMITTENTLY REPORTING RAIN WITH TEMPERATURES AROUND 50 DEGREES. THERE IS SOME INSTABILITY ASSOCIATED WITH THE COLD AIR CLASH JUST TO THE WEST OF THE CWFA AT THIS TIME. SO THE PRECIPITATION IS APPROACHING BUT THE SNOW LEVELS AND ANY POSSIBLE FORTHCOMING SNOW PRODUCTS FOR EASTERN NEVADA IS STILL A TOUGH CALL UNTIL THE TROUGH DISTINCTLY BEGINS TO LIFT NORTHEAST. TODAY THROUGH TONIGHT. MODELS AGREE TO MOVE THE BASE OF THE TROUGH THROUGH THE STATE. TEMPERATURES WILL START OUT RELATIVELY WARM OVER EASTERN NEVADA THEN DROP DURING THE DAY AS THE PRECIPITATION AND COOLER AIR MOVE IN. OVER WESTERN NEVADA TEMPERATURES WILL START OUT A LITTLE COOLER AND FALL DURING THE DAY AS WELL. SNOW IMPACTS IN THE VALLEYS WILL BE MINIMAL DUE TO THE DAYTIME ARRIVAL OF THIS SYSTEM. THE TROUGH DEPTH HAS ALLOWED SOME COOLER AIR TO FILTER INTO HUMBOLDT COUNTY THIS MORNING. THERE MAY BE A FEW THUNDERSTORMS OVER EASTERN NEVADA AS THE COLD FRONT MOVES THROUGH AND BETTER MIXING WILL BOOST WIND GUSTS OVER THE SOUTHWEST PART OF THE LKN CWFA...THAT IS...NE NYE AND WHITE PINE COUNTIES WHERE THE SURFACE GRADIENT IS SUFFICIENTLY TIGHTENED...AT LEAST FOR A SHORT TIME. ADDED WIND ADVISORY FOR THOSE AREAS. MODELED JET ENERGY SEEMS ABOUT BALANCED NOW...WAITING FOR THE TROUGH EJECTION. ALSO ADDED A SNOW ADVISORY FOR NORTHERN LANDER AND EUREKA COUNTIES ADDRESSING THE HIGHER ELEVATIONS MORE SO THAN VALLEYS. SUNDAY THROUGH SUNDAY NIGHT. A POST-TROUGH NORTHERLY FLOW WILL KEEP SNOW SHOWERS GOING ACROSS EASTERN NEVADA. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL. MONDAY. ENOUGH RIDGING MAY EXPAND OVER THE GREAT BASIN TO DRY THINGS OUT AND BEGIN A WARM-UP. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. AT THE ONSET OF THE FORECAST PERIOD...THE SYNOPTIC TROF WILL EXTEND FROM MANITOBA TO ARIZONA WITH THE RIDGE OVER THE WESTERN U.S.. AT OOZ TUESDAY THE 570 DAM WILL BISECT EASTERN NV...AND BOTH THE ECMWF AND THE GFS...PROJECT INCREASING HEIGHTS. BY 00Z WEDNESDAY...THE RIDGE WILL BE IN ITS FULL GLORY WITH THE 582 DAM OVER WINNEMUCCA AND LUND. WITH THIS DOME OF HIGH PRESSURE...EXPECT A WARMING AND DRYING TREND. BY THURSDAY...THE RIDGE BEGINS TO FLATTEN AND A DRIER SW FLOW DEVELOPS. && .AVIATION...A PACIFIC LOW WILL BRING A BATCH OF UNSETTLED WEATHER TO NORTHERN NEVADA. ANTICIPATING THE POSSIBILITY OF MVFR AND SHORT STINTS OF IFR LATER TODAY AND INTO SUNDAY. EXPECT OBSCURED MT TOPS AND LIGHT TO MODERATE TURBULENCE. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO 11 PM PDT THIS EVENING FOR HUMBOLDT COUNTY. WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON FOR NORTHEASTERN NYE COUNTY-WHITE PINE COUNTY. WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. WINTER WEATHER ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR NORTHWESTERN NYE COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY. && 92/97/97
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.